MAUDE Adverse Event Report: MEDTRONIC MEXICO OSTEOCOOL BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO OSTEOCOOL BONE ACCESS KIT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number OCN005
Medical Device Problem Codes Break (1069); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare provider (hcp) via manufacturer representative regarding a patient undergoing spinal therapy for bone tumor.It was reported that trocars got stuck in hard bone and were tough to remove.While pulling removing the trocar, the hub pulled off completely leaving just the metal part of trocar with nothing to grab into. the physician was ultimately able to remove the trocars with pliers and no harm was done to the patient. there were no further complications or symptoms reported regard ing the event.Additional information has been received via manufacturer representative that the product was discarded.There was a delay less than 60 minutes.
 
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
OSTEOCOOL BONE ACCESS KIT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key13859834
Report Number9612164-2022-01110
Device Sequence Number1308588
Product Code LXH
UDI-Device Identifier00763000311810
UDI-Public00763000311810
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2023
Device Model NumberOCN005
Device Catalogue NumberOCN005
Device Lot Number221778533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age71 YR
Patient SexMale